Side effects

Hi guys, my very first post. Be nice :-)

I have an underactive thyroid, and am taking Eltroxin.

I took one tablet every day for 2 years, then because of a misunderstanding with my GP, i stopped taking them altogether. My Doc retired, and i went to see my new GP about an unrelated issue, and the Eltroxin subject came up.

When she realised i hadn't been taking them, she totally lost the plot !!

Blood test

Prescribed 2 tablets per day

4 weeks later - blood test

Low counts, results in 3 tablets being prescribed.

Went on a nightmare holiday in Spain July 2014

Sweated buckets for two weeks.

Stayed in the hotel room with air con on FULL almost every day.

Have lost about 20lbs since July(i need to as well).

Started losing hair

Had new blood tests after holiday, and went down to 2 tablets.

Problem is, i still have the above side effects, and my GP has gone off to Indis on holiday for 2 weeks .

Can anyone help / advise me ???????

Last edited by

3 Replies

oldestnewest
  • You really, desperately need to find out more. For example, go to the surgery and ask for your test results (including reference ranges). See here:

    thyroiduk.org.uk/tuk/NHS_In...

    And tell us what dosage pills! Are they 25, 50 or 100 micrograms?

    I urge you to do a good bit of reading - maybe start off with the main Thyroid UK site - have a good wander round.

    Rod

  • When you have your test results, can you please post them on here with reference ranges and we can advise you better. Jane

  • Welcome to the forum, i can understand why the doctor ent a little crazy on you, your eltroxin replaces a hormone your body no longer makes and desperately needs. Like rod say get reading on the main thyroid uk website and get as informed about your condition as you can be.

    Find out the strength of medication your taking and your blood results and people will be able to give you some great advice the chances are that you body is still adjusting to all of a sudden getting the hormones it needs and it will take a while to get some semblance of normality.

    The other possibility is that you also have some vitamin and mineral deficiencies which can give similar symptoms so you can always go back to your surgery see the locum and ask for another blood test for iron, folate, vit b12 and vit d as you want these to be at optimal levels.

    Good luck

You may also like...